Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 19, NWS Jackson, KY

June 19, 2011McCreary County, Wayne County, Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 19, 2011, 7:46 AM EDT for McCreary County, Wayne County, Whitley County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 7:46 AM EDT (11:46 UTC)
Expired
Jun 19, 2011, 11:30 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties McCreary County, KY, Wayne County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 120 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:00 AM EDTHEAVY RAIN 2.72 Ese Strunk, KYRAINFALL BETWEEN 6 AM AND 9 AM THIS MORNING. MARCH CREEK RUNNING HIGH BUT WITHIN BANKS.
Jun 19, 9:42 AM EDTHEAVY RAIN 1Hollyhill, KYRAINFALL FROM 7 AM THROUGH 1042 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-515 J/kg
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS53 KJKL 191146
FFWJKL
KYC147-231-235-191530-
/O.NEW.KJKL.FF.W.0019.110619T1146Z-110619T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
746 AM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1130 AM EDT

* AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL ACROSS THE WARNED       
  AREA. RADAR ESTIMATED THAT ONE TO TWO INCHES OF RAIN HAS FALLEN
  OVER MUCH OF THE WARNED AREA DURING THE PAST COUPLE OF HOURS.
  ANOTHER HALF OF AN INCH OF RAIN SHOULD FALL ACROSS SOUTHERN 
  MCCREARY COUNTY AND SOUTHWESTERN WHITLEY COUNTY OVER THE NEXT
  HALF HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WHITLEY CITY...AYERS...BLUE HERON...BON...BOUNTY...CO-OPERATIVE...
  COOPERSVILLE...DUCKRUN...GREAT MEADOWS CAMPSITES...GRIFFIN...
  HOLLYHILL...JELLICO CREEK...KIDDS CROSSING...MARSHES SIDING...MOUNT
  PISGAH...PARMLEYSVILLE...PINE KNOT...ROCKEYBRANCH...SLAVENS...
  STEARNS...STRUNK AND ZION HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3660 8479 3661 8488 3678 8473 3676 8417
      3659 8422

$$

PELTON
1 follow-up statement
080 
WGUS73 KJKL 191527
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1127 AM EDT SUN JUN 19 2011

KYC147-231-235-191539-
/O.EXP.KJKL.FF.W.0019.000000T0000Z-110619T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE KY-WHITLEY KY-MCCREARY KY-
1127 AM EDT SUN JUN 19 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN
MCCREARY...SOUTHWESTERN WHITLEY AND SOUTHEASTERN WAYNE COUNTIES WILL
BE ALLOWED TO EXPIRE AT 1130 AM EDT...

NO REPORTS OF FLOODING HAVE BEEN RECEIVED IN THE WARNED AREA. 
ADDITIONAL RAINFALL TODAY AND CONTINUING RUNOFF FROM THE RAIN THAT 
HAS ALREADY FALLEN MAY CAUSE SOME MINOR FLOODING OF SMALL CREEKS AND 
STREAMS AND A URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN 
EFFECT FOR AREA UNTIL 230 PM EDT. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3660 8479 3661 8488 3678 8473 3676 8417
      3659 8422

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:25 AM EDT, 21 minutes earlier.

Area forecast discussion, Jun 19, 7:25 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
725 AM EDT SUN JUN 19 2011

.SHORT TERM.../TODAY THROUGH TUESDAY/

INITIAL FOCUS FOR THE SHORT TERM CENTERS ON PRECIP AND SEVERE THREAT
OVER ERN KY TODAY. AT 07Z...ANOTHER HEALTHY NOCTURNAL MCS WAS MOVING
THRU MO INTO SRN IL AND HEADING TOWARDS WRN KY. MSAS INDICATED A
STATIONARY/WARM FRONT RUNNING ALONG THE MO VALLEY TO THE MS/OH
RIVER CONFLUENCE THEN SE TOWARDS THE CAROLINA COAST. A CLUSTER OF SCT
TSTMS HAS BEEN ORGANIZING NORTH OF THIS FRONT OVER WRN AND SOUTHERN
CENTRAL KY...JUST CLIPPING OUR SWRN COUNTIES. THE TRIGGER FOR THIS
APPEARS TO BE A COMBINATION OF RELATIVELY WEAK LLJ CONVERGENCE
OVERHEAD ALONG WITH MODEST ISENTROPIC LIFT AHEAD OF THE FRONT. THE
SHORT TERM GUIDANCE HAS A FAIRLY DECENT HANDLE ON THE CONVECTION
UPSTREAM AND AS SUCH HAVE USED A BLEND OF THE HRRR AND RUC WITH AN
EXTRAPOLATION OF CURRENT OBS FOR THE FIRST PERIOD. THEREAFTER...HAVE
GENERALLY FOLLOWED A BLEND OF THE GFS AND EURO FOR THE SYNOPTICS...AS
THE NAM STILL APPEARS TO BE STRUGGLING WITH INITIALIZATION.

SCT TSTMS OVER S/CENTRAL KY ARE EXPECTED TO BECOME MORE ORGANIZED
TOWARDS DAWN...SPREADING EAST ACROSS OUR SRN COUNTIES THRU THE
MORNING. WHATEVER IS LEFT OF THE MCS...AND THERE MAY BE QUITE A BIT
LEFT...IS CURRENTLY ON PACE TO REACH THE I 75 CORRIDOR BY LATE
MORNING/EARLY AFTERNOON BEFORE SPREADING EAST ACROSS THE CWA THRU THE
AFTERNOON HOURS AS THE WARM FRONT LIFTS NORTHWARD THRU THE AREA. GFS
BUFR SOUNDINGS ARE NOT AS DRASTIC AS THE NAM...BUT CONTINUE TO
ADVERTISE PLENTY OF INSTABILITY THIS AFTERNOON...THOUGH WITH A BIT OF
A CAP. SOUNDINGS ALSO INDICATE A DECENT MID/LOWER LEVEL DRY LAYER
CONDUCIVE FOR MIXING DOWN WINDS...WHICH MAY BE THE PRIMARY THREAT
WITH ANY TSTMS TODAY...ALONG WITH EPISODES OF HEAVY RAINFALL RATES
THAT COULD BE ENOUGH TO CAUSE A FEW URBAN/SMALL STREAM PROBLEMS THIS
AFTERNOON.

MODELS CONSENSUS CONTINUES TO POINT TOWARDS A MID AND UPPER LEVEL RIDGE
BUILDING OVER THE MISSISSIPPI VALLEY TONIGHT WITH AN ASSORTMENT OF
SHORTWAVES TOPPING THE RIDGE AND RIDING DOWN ACROSS THE OHIO VALLEY
OVERNIGHT. THE GFS IS MOST PRONOUNCED WITH THESE FEATURES TONIGHT
WITH A COUPLE OF VORTMAXES TRAVERSING ERN KY INTERACTING WITH A
LINGERING LLJ. WITH A WARM FRONT EXPECTED TO BE NEAR THE OHIO
RIVER HAVE USED HIGHER POPS IN OUR NORTH AND EAST...WITH LOWER CHANCE
POPS DOWN ALONG THE CUMBERLAND. GIVEN THE PROXIMITY OF THE FRONTAL
BOUNDARY ON MONDAY ANY ROGUE SHORT WAVE COULD BE ENOUGH TO INDUCE A
FEW SCT TSTMS HOWEVER...THE RIDGE CONTINUING TO BUILD INTO THE OHIO
VALLEY MAY CURB ANY DEVELOPMENT. WITH LOWER CONFIDENCE DURING THIS
WINDOW...HAVE KEPT THE LOW END CHANCE POPS THRU THE AFTERNOON. THE
RIDGE THEN LOOKS TO SHIFT EAST MONDAY NIGHT BRINGING DRIER...QUIETER
WEATHER TO THE AREA THRU THE REMAINDER OF THE PERIOD.

TEMPERATURES WILL BE A BIT TRICKY TODAY AND WILL DEPEND ON HOW MUCH
CONVECTION IS ACTUALLY REALIZED. IN GENERAL...HAVE STAYED CLOSER TO
THE METMOS WHICH CONTINUES TO RUN A BIT MORE CONSERVATIVE THAN THE
MAV...THOUGH STILL UNDERCUT HIGHS THRU THE PERIOD. ENDED UP TRIMMING
HIGHS TODAY BACK TO THE LOWER 80S GIVEN THE EXPECTED CLOUD COVER AND
EFFECTS FROM EVAP COOLING...WITH TEMPERATURES ON MONDAY GENERALLY
TOPPING OUT IN THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S. FOR
TUESDAY...HIGHS IN THE UPPER 80S AND LOWER 90S SEEMED REASONABLE.

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/

THE LAST TWO GFS RUNS AS WELL AS THE 0Z ECMWF SUPPORT PRE FRONTAL
PRECIP REACHING THE CWA CLOSER TO 12Z WED THAN THE PREVIOUS
FORECAST. OPTED TO RAISE POPS ALONG THE WESTERN AND NORTHWESTERN
COUNTIES TO SLIGHT CHANCE LATE TUE NIGHT BASED ON THE THIS TREND.
THERE ALSO APPEARS TO BE DECENT AGREEMENT ON PRECIP AHEAD OF THE
FRONT ON WED IN THE BROAD LIFT AHEAD OF THE FRONT AND THE ASSOCIATED
TROUGH AND PROBABLY A FEW WEAKER LEAD SHORTWAVES. WITH THIS IN MIND
OPTED TO INCREASE POPS ON WED AS WELL...WITH THE HIGHEST POPS IN THE
WEST CLOSEST TO THE BOUNDARY AND POSSIBLE UPPER JET DYNAMICS. SOME
RIGHT ENTRANCE REGION JET DYNAMICS SHOULD COME INTO PLAY ON WED
NIGHT PER RECENT GFS AND ECMWF RUNS SO HIGH CHANCE TO LIKELY POPS
SUFFICE FOR NOW AND MAY NEED TO BE RAISED EVEN HIGHER IF CONFIDENCE
INCREASES. OTHER THAN THE POP ADJUSTMENTS EARLY IN THE PERIOD AND
CORRESPONDING INCREASES IN SKY COVER...NO ADDITIONAL SIGNIFICANT
CHANGES WERE MADE AS THE PREVIOUS FORECAST IS GENERALLY SUPPORTED BY
RECENT EXTENDED MODEL RUNS AND TRENDS.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS:

MODELS ARE IN DECENT AGREEMENT WITH MAIN UPPER LEVEL FEATURES
THROUGH THE EXTENDED. WE START OUT UNDER THE INFLUENCE OF A FAIRLY
PROGRESSIVE UPPER LEVEL RIDGE...THAT QUICKLY SUCCUMBS TO AN UPPER
LEVEL LOW AND TROUGH MOVING OUT OF THE CENTRAL PLAINS INTO THE GREAT
LAKE REGION. MAIN DIFFERENCES IN SOLUTIONS ARE CENTERED AROUND SHORT
WAVE ENERGY ROUNDING AND TRANSITING THE BASE OF THE MAIN TROUGH...
AND THE TIMING OF THE MAIN TROUGH AXIS THROUGH THE AREA. CONFIDENCE
IN FORECAST IS ABOUT AVERAGE. INHERITED FORECAST WAS IN GOOD SHAPE.
MAIN CHANGES TO THE FORECAST WERE TO TWEAK THE FORECAST TOWARDS THE
LATEST TRENDS IN SOLUTIONS.

FOR SENSIBLE WEATHER...MAIN EVENT APPEARS TO BE A COLD FRONTAL
BOUNDARY THAT WILL PUSH ITS WAY THROUGH THE AREA ON DY5...THURSDAY.
DID INCREASE POPS JUST A BIT WEDNESDAY NIGHT INTO THURSDAY WITH
RELATIVELY STABLE RUN TO RUN CONTINUITY. BUT TRENDS IN THE GFS SEEM
TO BE A BIT MORE PROGRESSIVE WITH THE FRONT. HOWEVER WAS NOT READY
TO BUY TOTALLY INTO THAT LINE OF THOUGHT JUST YET...THAT FAR OUT IN
THE FORECAST. OTHERWISE...LEFT SOME REMNANT OF POPS THROUGH FRIDAY
TO ALLOW THE MAIN UPPER LEVEL TROUGH AXIS TO MAKE ITS WAY THROUGH
THE REGION. FOR TEMPS PREFERRED TO KEEP THEM HIGHER ON TUESDAY...
LOWER TO MID 90S WHICH MAY BE OUR WARMEST DAY OF THE WEEK. IF TIMING
IS CORRECT...CLOUDS AND AN INCREASING THREAT OF RAIN WILL TEMPER
DAILY HIGHS A BIT WEDNESDAY AND EVEN MORE SO ON THURSDAY. WE CAN
LOOK FORWARD TO COOLER TEMPS...NEAR OR SLIGHTLY BELOW NORMAL FOR
WEEKS END BEHIND THE COLD FRONTAL SYSTEM. OVERNIGHT LOWS WILL BE
WARM AND MUGGY UNTIL WE GET A CHANGE IN THE AIR MASS BY THE END OF
THE WEEK. DID MAKE MORE SIGNIFICANT CHANGES TO TEMPS AS THEY WERE
ADJUSTED TOWARDS MODEL CONSENSUS...WITH A BIT OF BIAS CORRECTION
ADDED IN FOR GOOD MEASURE. THIS RESULTED IN AFTERNOON HIGHS DOWN
AROUND THE 80 DEGREE MARK FOR THE LAST FEW DAYS OF THE FORECAST...
AND OVERNIGHT LOWS AROUND 60.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

THE PRIMARY CONCERN FOR THE FIRST HALF OF THE FCST WILL BE AN MCS
MOVING THRU WRN KY AND A CLUSTER OF TSTMS AHEAD OF THE MCS ALREADY
AFFECTING LOZ AND SME. BASED ON A SIMILAR SET UP AS YESTERDAY...HAVE
INCLUDED TEMPO IFR CONDITIONS WITHIN ANY TSTMS ALONG WITH WIND GUSTS
AROUND 30 KTS THRU THE MORNING HOURS. VFR CONDITIONS SHOULD THEN
RETURN TO THE TERMINALS AROUND LATE MORNING/EARLY AFTERNOON AND
CONTINUE THRU THE THE AFTERNOON. MODELS ARE BRINGING ANOTHER WAVE OF
TSTMS ACROSS ERN KY DURING THE LATE EVENING...WITH ANOTHER ROUND OF
TEMPORARY REDUCTIONS IN ANY TSTMS TO AT LEAST LOW END MVFR.
CONFIDENCE IN THE TIMING...INTENSITY...AND IMPACTS WITH THIS SECOND
ROUND OF TSTMS IS NOT THAT HIGH...SO HAVE CONTINUED TO USE VCTS AND
CB GROUPS FROM 20.00Z THRU THE FIRST HALF OF THE OVERNIGHT HOURS.
SOME CLEARING AFTER MIDNIGHT IS EXPECTED AND WITH ENOUGH COOLING
DENSE FOG WILL LIKELY BECOME A PROBLEM AROUND THE LOZ AND SME
TERMINALS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM....RAY/JP
AVIATION...MB
Hazardous weather outlook, Jun 19, 4:38 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
438 AM EDT SUN JUN 19 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
438 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THROUGH THIS EVENING...
SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING
WINDS THE MAIN THREAT...THOUGH HAIL IS ALSO POSSIBLE.

THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL RATES
THAT MAY LEAD TO PONDING OF WATER ON ROADWAYS. ISOLATED FLASH
FLOODING IS ALSO POSSIBLE. LOCATIONS THAT EXPERIENCED HEAVY RAINFALL
ON SATURDAY WILL BE MOST PRONE TO ANY FLASH FLOODING TODAY OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY...AND AGAIN FROM WEDNESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF SEVERE WEATHER OR
HEAVY RAINFALL THAT OCCUR TODAY OR TONIGHT TO THE NATIONAL WEATHER
SERVICE IN JACKSON KY...OR THEIR LOCAL LAW ENFORCEMENT.

MB/JP

In the hours before

Special weather statement, Jun 19, 5:07 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
507 AM EDT SUN JUN 19 2011

KYZ087-190930-
BELL-
507 AM EDT SUN JUN 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 530
AM EDT SUNDAY MORNING...

   SOUTHERN BELL.

AT 507 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOETOWN...OR
NEAR MIDDLESBORO...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDDLESBORO
AND CUMBERLAND GAP NATIONAL HISTORIC PARK AROUND 510 AM EDT...AND
HUTCH AROUND 515 AM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 19, 5:11 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
511 AM EDT SUN JUN 19 2011

KYZ083-084-190945-
WAYNE-MCCREARY-
511 AM EDT SUN JUN 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545
AM EDT SUNDAY MORNING...

   WAYNE AND
   MCCREARY.

AT 510 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZULA...OR 9
MILES NORTHEAST OF ALBANY...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HIDALGO AROUND
515 AM EDT...COOPER AROUND 520 AM EDT...MONTICELLO AND BARRIER
AROUND 525 AM EDT...COOPERSVILLE AROUND 530 AM EDT...KIDDS CROSSING
AROUND 535 AM EDT...RURAL WESTERN PORTIONS OF MCCREARY COUNTY IN
THE DANIEL BOONE NATIONAL FOREST AROUND 540 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF OVER ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 19, 6:01 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 AM EDT SUN JUN 19 2011

KYZ084>087-191045-
WHITLEY-MCCREARY-KNOX-BELL-
601 AM EDT SUN JUN 19 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 645 AM EDT SUNDAY MORNING...

   EXTREME SOUTH CENTRAL KNOX...
   SOUTHERN WHITLEY...
   SOUTHERN MCCREARY AND
   SOUTHWESTERN BELL.

AT 601 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HOLLYHILL...OR 9 MILES SOUTHEAST OF WHITLEY CITY...MOVING EAST AT 40
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EMLYN AROUND
610 AM EDT...SAXTON AROUND 615 AM EDT...POLLY CAMP AROUND 620 AM
EDT...GATLIFF AROUND 625 AM EDT...PEARL AROUND 630 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 19, 6:27 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
627 AM EDT SUN JUN 19 2011

KYZ068-079-080-191115-
ROCKCASTLE-PULASKI-LAUREL-
627 AM EDT SUN JUN 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 715
AM EDT SUNDAY MORNING...

   SOUTHERN ROCKCASTLE...
   CENTRAL PULASKI AND
   NORTHWESTERN LAUREL.

AT 627 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCIENCE
HILL...OR 6 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DABNEY AROUND
640 AM EDT...WOODSTOCK AROUND 645 AM EDT...SHOPVILLE AROUND 650 AM
EDT...LEVEL GREEN AROUND 655 AM EDT...CEDARVILLE AROUND 705 AM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS AS HIGH AS 45 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 19, 7:21 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 AM EDT SUN JUN 19 2011

KYZ083>085-191200-
WAYNE-WHITLEY-MCCREARY-
721 AM EDT SUN JUN 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800
AM EDT SUNDAY MORNING...

   SOUTH CENTRAL WAYNE...
   SOUTHERN WHITLEY AND
   SOUTHERN MCCREARY.

AT 721 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
PARMLEYSVILLE...OR 14 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CO-OPERATIVE
AROUND 730 AM EDT...BLUE HERON AROUND 735 AM EDT...PINE KNOT AROUND
740 AM EDT...STRUNK AROUND 745 AM EDT...HOLLYHILL AROUND 750 AM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:10 AM EDTAreal Flood AdvisoryJKLMcCreary, Whitley4 hr
Jun 19, 6:18 AM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley4 hr
Jun 19, 8:06 AM EDTFlash Flood WatchJKLBell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more12 hr
Jun 19, 9:45 AM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle3 hr
Jun 19, 11:23 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 5 more3 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.